Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Hypertension, taking regular 50 mg candesartan, headache - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Good Posted in: Blood Disorders
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   Hi. My aunt, a 44-year old woman with established hypertension on regular 50 mg candesartan has been having headaches for the past couple of days which are somewhat relieved by panadol/neurofen. She's also been having dry, chesty cough all throughout the day. Her BP has also been quite high recently, with an average of about 160/100. Tonight, she has developed maculopapular rash that is at the moment only located in her chest.
Doctor :   Hi
Doctor :   I am
Doctor :   Pls. give me few seconds to go through your query.
User :   Hi nice to meet you...
Doctor :   Hi
Doctor :   How fast has the rash shown up /
Doctor :   ?
User :   We've only noticed it tonight, so probably a couple of hours?
Doctor :   Ok.
User :   She's been using duro-tuss for her cough since 24 hours ago
Doctor :   Ok. Does she have any profound itching
User :   she says it's not too itchy. but she does scratch at the rash
Doctor :   Ok.
User :   Could it have something to do with her uncontrolled hypertension?
Doctor :   No, it could be due to the medication sometimes.
User :   The candesartan or the cough syrup?
Doctor :   Since how long has she been taking candesartan
Doctor :   it might be due too the cough syrup, not due to candesartan.
User :   2, maybe 3 years?
Doctor :   Ok.
User :   So, in your opinion, this is not something we have to be alarmed by? We are taking her to our local GP tomorrow to have her BP looked at. I was just a bit worried about the sudden onset of the rash.
Doctor :   Do not worry about the rash much.
Doctor :   I would be more worried about the high blood pressure.
User :   Cool. What would be your next course of action reagrding the BP in her case? Would you add a different class of anti-HT or would you up her dose of her current medication?
Doctor :   It would be better to use a combination of drugs .
Doctor :   And how is her Lipid level ?
Doctor :   And her BMI ?
User :   her BMI probably is around 23-25 range. Her lipids haven't been checked in at least 18 months if I remember correctly
Doctor :   Ok.
Doctor :   BMI is perfect.
Doctor :   Pls. do get her Lipid levels checked when you gor the check up.
User :   definitely...
User :   I think that's all I needed to know. Thanks for the reassurance with regards to the rash
Doctor :   Thank you for consulting me.
Doctor :   Take care, bye for now and hope she gets well soon.
User :   thanks!
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor